MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-375-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.The patient was undergoing surgery of implantation of blood flow guide device for treatment of a saccular, unruptured aneurysm in the ophthalmic artery segment with a max diameter of 10mm and a 6mm neck diameter.The landing zone was 3mm on the distal end and 3.5mm on the proximal end.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery with a diameter of 8mm.It was reported that the surgeon underwent the implantation of the blood flow guide device.After the phenom27 catheter was in place, ped-375-30 was delivered.After being delivered in place, enough length was released.After a series of operations, such as increasing and decreasing length, pushing forward and pulling back, the head end of the bracket still can't be hit, showing a cone shape.The head of the stent still could not be hit, and it took a tapered shape.From a safety point of view, the entire system was removed, a new phenom27 catheter was replaced, ped-350-30 was delivered, and it was successfully released.So complained that the ped-375-30 and phenom27 catheters which were removed.The pipeline was not used for an indication that is not approved (off-label) and the pipeline and any accessory devices prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed "less than or equal to 2 times." no additional steps or other devices required to open the pipeline.No patient symptoms or further c omplications were reported as a result of this event.Angiographic results post procedure showed there was contrast agent retention.
 
Additional Manufacturer Narrative
H3: the pipeline flex pushwire was returned and phenom 27 catheter were returned for analysis.The pipeline flex pusher was returned outside the phenom 27 catheter.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid appeared to be fully opened and slightly frayed.The pushwire was found to be bent at ~23.0cm, ~61.0cm and ~98.0cm from proximal end.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The phenom-27 catheter appeared to be broken at~ 154.0cm from distal end.The phenom 27 catheter hub and proximal end were not returned for analysis.Therefore, any contributing factors could not be assessed.The total and usable lengths of the catheter were not within specifications as found to be broken and the broken segment was not returned for analysis.The catheter tip and marker were examined; no damages were found.The catheter body appeared to be flattened from ~7.0 to ~3.8cm from the distal tip.No other anomalies were observed based on the analysis findings, the pipeline flex was not confirmed to have failure to open at the distal end.The event cause could not be determined as the distal and proximal ends of the pipeline flex braid appeared fully opened and slightly frayed.However, the cause for damage could not be determined.There was no non-conformance to specification that may have contributed to the failure to open issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12533396
Report Number2029214-2021-01205
Device Sequence Number1296331
Product Code OUT
UDI-Device Identifier00847536015722
UDI-Public00847536015722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberPED-375-30
Device Catalogue NumberPED-375-30
Device Lot NumberB160039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2021
Supplement Date Received by Manufacturer12/05/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale